MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care profession reported that during a cataract surgery with an intraocular lens (iol) implant procedure trailing haptic folded wrong, as it was stuck under the iol once delivered in the capsular bag.Surgeon had difficulty unsticking it beneath.The procedure completed on the same day.Additional information received stating trailing haptic stuck to optic.
 
Event or Problem Description
Additional information received stating trailing haptic stuck to optic.Lens was left implanted.There was no patient harm.
 
Additional Manufacturer Narrative
Corrected information was provided in b5 and h6.On initial mdr submitted the fda patient codes should be e2403 instead of e2401, fda health impact codes should be f26 instead of f24 and eval method codes should be b20 instead of b17.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care profession reported that during a cataract surgery with an intraocular lens (iol) implant procedure trailing haptic folded wrong, as it was stuck under the iol once delivered in the capsular bag.Surgeon had difficulty unsticking it beneath.The procedure completed on the same day.Additional information received stating trailing haptic stuck to optic.Lens was left implanted.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.It was reported that haptic was observed to be stuck to the optic after implantation.The root cause of the reported issue is deemed to be related to manufacturing process change that increased the likelihood of company iol haptics adhering to the posterior optic surface following delivery with the company device.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22496130
Report Number9612169-2025-01382
Device Sequence Number20604714
Product Code HQL
UDI-Device Identifier00380652396516
UDI-Public(01)00380652396516(17)270409(11)240410(10)25829136
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25829136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/16/2025
09/04/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/11/2025
09/26/2025
Date Device Manufactured04/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown